← All DHA NURSING Flashcard Decks

Critical Care & Emergency Flashcards

6 cards from real DHA NURSING practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Critical Care & Emergency flashcards as text
  1. Which assessment tool is commonly used to identify early clinical deterioration in ward patients before ICU transfer?

    Answer: National Early Warning Score (NEWS2)

    NEWS2 is a validated bedside scoring system using vital signs to detect early deterioration and trigger escalation of care before a patient reaches critical status.

  2. During a mass casualty incident in the UAE, which triage colour designates patients who are deceased or have unsurvivable injuries?

    Answer: Black

    In the START triage system, black tags are assigned to patients who are deceased or have injuries incompatible with survival, indicating they will not receive active treatment.

  3. A nurse is caring for a patient receiving a norepinephrine infusion for septic shock. What is the primary goal of this vasopressor therapy?

    Answer: Maintain mean arterial pressure (MAP) ≥65 mmHg to ensure organ perfusion

    Norepinephrine is the first-line vasopressor in septic shock, titrated to maintain a MAP ≥65 mmHg to sustain adequate perfusion pressure to vital organs.

  4. Which ventilator alarm should prompt the nurse to assess the patient first for a disconnection or leak?

    Answer: Low pressure / low minute volume alarm

    A low pressure or low minute volume alarm in a ventilated patient indicates loss of circuit integrity such as a disconnection, leak, or dislodged endotracheal tube.

  5. What is the primary nursing concern when a patient with a traumatic brain injury (TBI) has a rising blood pressure and falling heart rate?

    Answer: Cushing's triad indicating severely raised ICP requiring immediate intervention

    Cushing's triad (hypertension, bradycardia, and irregular respirations) is a late, ominous sign of severely elevated ICP threatening brainstem herniation.

  6. In a patient with suspected anaphylaxis, which medication is the FIRST-LINE treatment?

    Answer: Intramuscular adrenaline (epinephrine) 0.3–0.5 mg

    Intramuscular adrenaline is the first-line and most critical treatment for anaphylaxis, reversing vasodilation, bronchoconstriction, and preventing fatal cardiovascular collapse.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. dha.gov.ae — Renewal, retake policy, score release, score validity, eligibility · verified Oct 2026
  2. services.dha.gov.ae — Test delivery, fees, exam format, passing score · verified Oct 2026